Alert archive / New York / Small Craft Advisories in 2021

Small Craft Advisory 116, NWS New York, NY

December 20, 2021

NWS New York, NY issued this small craft advisory at Dec 20, 2021, 11:47 AM EST. It took effect at Dec 20, 2021, 11:00 PM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 20, 2021, 11:47 AM EST (16:47 UTC)
In effect from
Dec 20, 2021, 11:00 PM EST
Expired
Dec 21, 2021, 9:00 AM EST
In force
10 hr
Issued by
NWS New York, NY

The text

As transmitted.

209 
WHUS71 KOKX 201647
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
1147 AM EST Mon Dec 20 2021

ANZ332-350-202100-
/O.NEW.KOKX.SC.Y.0116.211221T0400Z-211221T1400Z/
Long Island Sound East of the Mouth of the Connecticut River-
Moriches Inlet NY to Montauk Point NY out 20 nm-
1147 AM EST Mon Dec 20 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM
EST TUESDAY...

* WHAT...West winds 15 to 20 kt with gusts up to 25 kt. Ocean seas
  3 to 5 feet expected.

* WHERE...Long Island Sound east of Orient Point and the 
  Connecticut River, and Moriches Inlet NY to Montauk Point NY 
  out 20 nm.

* WHEN...From 11 PM this evening to 9 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine
4 follow-up statements
918 
WHUS71 KOKX 202031
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
331 PM EST Mon Dec 20 2021

ANZ332-350-211000-
/O.CON.KOKX.SC.Y.0116.211221T0400Z-211221T1400Z/
Long Island Sound East of the Mouth of the Connecticut River-
Moriches Inlet NY to Montauk Point NY out 20 nm-
331 PM EST Mon Dec 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 9 AM EST TUESDAY...

* WHAT...West winds 15 to 20 kt with gusts up to 25 kt and seas 3
  to 5 foot seas expected on the ocean east of Moriches Inlet.

* WHERE...Long Island Sound east of Orient Point and the 
  Connecticut River, and Moriches Inlet NY to Montauk Point NY 
  out 20 nm.

* WHEN...From 11 PM this evening to 9 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine
112 
WHUS71 KOKX 202309
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
609 PM EST Mon Dec 20 2021

ANZ332-350-211215-
/O.CON.KOKX.SC.Y.0116.211221T0400Z-211221T1400Z/
Long Island Sound East of the Mouth of the Connecticut River-
Moriches Inlet NY to Montauk Point NY out 20 nm-
609 PM EST Mon Dec 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 9 AM EST TUESDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt. Seas
  3 to 5 feet expected on the ocean east of Moriches Inlet.

* WHERE...Long Island Sound east of Orient Point and the 
  Connecticut River, and Moriches Inlet NY to Montauk Point NY 
  out 20 nm.

* WHEN...From 11 PM this evening to 9 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine
783 
WHUS71 KOKX 210820
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
320 AM EST Tue Dec 21 2021

ANZ332-350-211400-
/O.CON.KOKX.SC.Y.0116.000000T0000Z-211221T1400Z/
Long Island Sound East of the Mouth of the Connecticut River-
Moriches Inlet NY to Montauk Point NY out 20 nm-
320 AM EST Tue Dec 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

* WHAT...West winds 15 to 20 kt with gusts up to 25 kt. Seas 3 to
  5 feet on the ocean.

* WHERE...Long Island Sound east of Orient Point and the 
  Connecticut River, and Moriches Inlet NY to Montauk Point NY 
  out 20 nm.

* WHEN...Until 9 AM EST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine
636 
WHUS71 KOKX 211402
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
902 AM EST Tue Dec 21 2021

ANZ332-350-211515-
/O.EXP.KOKX.SC.Y.0116.000000T0000Z-211221T1400Z/
Long Island Sound East of the Mouth of the Connecticut River-
Moriches Inlet NY to Montauk Point NY out 20 nm-
902 AM EST Tue Dec 21 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Wind gusts and wave heights have fallen below criteria, so the
Small Craft Advisory has been allowed to expire.

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Dec 20, 9:36 AM EST, 2 hours 11 minutes earlier.

Area forecast discussion, Dec 20, 9:36 AM EST, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service New York NY
936 AM EST Mon Dec 20 2021

.SYNOPSIS...
High pressure passes over the area today and pushes east of the
area this evening. A weak cold front then approaches from the
west into Tuesday. Low pressure passes well south and east of
the region on Wednesday. High pressure moves offshore Thursday.
A warm front passes to the north Thursday night into Friday. Low
pressure impacts the region Friday night and through Christmas
Day. High pressure returns for Sunday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Forecast remains on track this morning with mainly clear skies
and high pressure settling overhead. The high pressure will
remain in control today with dry conditions are expected. High
temperatures will be a bit cooler than on Sunday, given the
lower start, in the mid to upper 30s with weak northerly flow.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
High pressure passes offshore this evening and sfc winds will shift
around to the south. Aloft, ridging gives way to a mid level trough
that passes through New England on Tuesday, with the trough axis
offshore by Tuesday afternoon, according to most of the recent model
guidance.  At the surface, low pressure associated with this upper
trough moves through the Canadian Maritimes and brings a weak cold
front near the region by late Tuesday. The front is moisture starved
and weakening as it approaches, and should pass without much fanfare
other than some increased cloudiness on Tuesday afternoon. Southwest
winds ahead of the front will allow for a warmer day on Tuesday, in
the mid to upper 40s.

By Tuesday night into Wednesday, a northern stream upper trough
moves through New England while a southern stream wave approaches
from the southwest. These features do not phase, and a surface low
ejects off the southeast coast by early Wednesday and heads
northeast. As over the past few days, recent model guidance, and
their associated ensemble systems, keep this surface low to the
south of the area. Deterministic GFS/CMC/EC do depict Long Island
and southern CT on the northern fringe of the low's
precipitation shield by early Wednesday morning. Any associated
precipitation with this system should be rain across LI and
southern CT. North of that, with some low level cold air in
place, model soundings do indicate the potential for some frozen
precip/drizzle to mix in across the interior--where PoPs are
lowest, however--and sfc temperatures are below freezing with a
bit of a warm nose aloft. In fact, NBM conditional PoWTs over
the past few cycles do indicate a nearly equal chance of
IP/ZR/SN across the far interior portions of CT for a brief
period early Wednesday morning. However, this outcome is highly
conditional on any precip occurring at all that far north...so
given the low PoPs have elected to keep a light rain/snow mix
across interior CT for early Wednesday morning. This will be
light precip nonetheless, with only a few tenths of liquid
equivalent expected. North and west of the NYC metro, it should
remain mostly dry.

Any precipitation comes to a quick end on Wednesday
afternoon/evening, with cooler air filtering in under northwest
flow.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
A near zonal and progressive flow will dominate the extended period
with the northern stream bringing one weak shortwave north of the
region Thursday night into Friday, and a more amplified wave for
Friday night through Christmas Day. The oper upper wave will be
associated with a warm front that passes to the north Thursday night
into Friday. With little moisture and lift guidance is keeping the
area dry. Warm advection will be prolonged from Friday into
Saturday. Another warm front will pass north Christmas Day as low
pressure passes well to the north. A wave develops on the occluded
front northeast of the region, along the New England coast, late
Christmas Day. While the spread in the NBM for Friday's high is
small, with the surge of the warm air went above the deterministic
highs by a couple of degrees. And Saturday the spread becomes rather
large, nearly 10 degrees, and with the warm air continuing to move
in, went a few degrees above, more toward the 75th percentile, and
this temperature may be too conservative given 850mb temperatures of
3C to 5C. Uncertainty is with the timing of the colder air moving
into the region. Precipitation will be mainly rain Friday night
through Christmas Day, with a mix of rain and snow well inland,
before going over to plain rain Christmas Day.

Weak high pressure builds late Saturday night into Sunday, however,
with the progressive northern stream yet another frontal system may
impact the area for Monday.

&&

.AVIATION /15Z MONDAY THROUGH FRIDAY/...
High pressure builds over the area this morning and moves
offshore this afternoon. The high shifts south tonight as a weak
cold front approaches to the north.

VFR conditions are expected through the TAF period.

N wind 5-10kt becomes light (5 kts or less) and variable
direction by late this morning into early this afternoon. Wind
eventually settle upon a SW direction at less than 10 kt this
afternoon. SW winds increase tonight, possibly up to 10kt.

  NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...

Timing of switch from variable to SW wind could be 1-2 hours
off in TAF.

.OUTLOOK FOR 12Z TUESDAY THROUGH FRIDAY...
.Tuesday-Friday...VFR. NW gusts 20-25 kt Wednesday
afternoon/night.

Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90

&&

.MARINE...
High pressure builds over the waters today with sub-SCA
conditions.

Ocean gusts may approach SCA levels Monday night into Tuesday,
mainly east of Fire Island Inlet. Have held off on an SCA for these
areas as gusts are likely to be more occasional than frequent
through early Tuesday. Sub SCA conditions are then likely
through early Wednesday. An approaching low pressure system to
the south and east of area waters will cause both winds and
waves to increase to SCA conditions by Wednesday afternoon into
Thursday for the ocean waters, especially east of Fire Island
Inlet and eastern LI Sound.

Small craft conditions on the ocean waters will be ending during
Thursday, meanwhile, the remainder of the forecast waters will be
below advisory levels. Sub advisory conditions will remain Thursday
night through Friday night.

&&

.HYDROLOGY...
No hydrologic impacts are expected through Sunday.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...None.

&&

SYNOPSIS...DBR/MET
NEAR TERM...DBR/DS
SHORT TERM...DBR
LONG TERM...MET
AVIATION...JM/MET
MARINE...DBR/MET
HYDROLOGY...DBR/MET
Hazardous weather outlook, Dec 20, 3:31 AM EST, 8 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
331 AM EST Mon Dec 20 2021

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-210845-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk-
Northeast Suffolk-Southwest Suffolk-Southeast Suffolk-
Northern Queens-Northern Nassau-Southern Queens-Southern Nassau-
331 AM EST Mon Dec 20 2021

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ331-332-335-338-340-345-350-353-355-210845-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
331 AM EST Mon Dec 20 2021

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

Nearby

Small Craft Advisories in New York, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.